Alert archive / Indiana / Wind Advisories in 2025
Wind Advisory 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Dec 28, 2025, 12:03 AM EST for 39 counties in Indiana. It took effect at Dec 28, 2025, 6:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2025, 12:03 AM EST (05:03 UTC)
- In effect from
- Dec 28, 2025, 6:00 PM EST
- Expired
- Dec 29, 2025, 5:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 574 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS73 KIND 280503 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1203 AM EST Sun Dec 28 2025 INZ021-028>031-035>049-051>057-281315- /O.NEW.KIND.WI.Y.0010.251228T2300Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Rockville, West Lafayette, Clinton, Brazil, Muncie, Terre Haute, Covington, Veedersburg, Danville, Attica, Anderson, Carmel, Lebanon, Union City, Montezuma, Greenfield, Shelbyville, Noblesville, Lafayette, Greenwood, Flora, Farmland, Williamsport, Greencastle, Mooresville, Winchester, Fairview Park, Rushville, Zionsville, Kokomo, Delphi, Indianapolis, Rosedale, Plainfield, Frankfort, West Lebanon, Brownsburg, Tipton, Parker City, Fishers, New Castle, Spencer, Crawfordsville, Franklin, Martinsville, and Gosport 1203 AM EST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 6 PM this evening to 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ryan
7 follow-up statements
683 WWUS73 KIND 280834 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 334 AM EST Sun Dec 28 2025 INZ021-028>031-035>049-051>057-281645- /O.CON.KIND.WI.Y.0010.251228T2300Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Rockville, West Lafayette, Clinton, Brazil, Muncie, Terre Haute, Covington, Veedersburg, Danville, Attica, Anderson, Carmel, Lebanon, Union City, Montezuma, Greenfield, Shelbyville, Noblesville, Lafayette, Greenwood, Flora, Farmland, Williamsport, Greencastle, Mooresville, Winchester, Fairview Park, Rushville, Zionsville, Kokomo, Delphi, Indianapolis, Rosedale, Plainfield, Frankfort, West Lebanon, Brownsburg, Tipton, Parker City, Fishers, New Castle, Spencer, Crawfordsville, Franklin, Martinsville, and Gosport 334 AM EST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 6 PM this evening to 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ryan
380 WWUS73 KIND 281409 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 909 AM EST Sun Dec 28 2025 INZ060>065-067>072-282215- /O.EXA.KIND.WI.Y.0010.251228T2300Z-251229T2200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Shoals, Bloomfield, Washington, Loogootee, Farmersburg, Shelburn, Nashville, Carlisle, Bedford, Mitchell, Seymour, Bloomington, Jasonville, North Vernon, Linton, Greensburg, Worthington, Columbus, Vincennes, and Sullivan 909 AM EST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southeast, and southwest Indiana. * WHEN...From 6 PM this evening to 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor holiday decorations. && $$ INZ021-028>031-035>049-051>057-282215- /O.CON.KIND.WI.Y.0010.251228T2300Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Parker City, Indianapolis, Lafayette, Anderson, Rushville, New Castle, Attica, Noblesville, Montezuma, Franklin, Plainfield, Shelbyville, Rosedale, Greencastle, Union City, West Lafayette, Mooresville, Frankfort, Gosport, Williamsport, Spencer, Martinsville, Farmland, Crawfordsville, Zionsville, Kokomo, Clinton, Winchester, Fishers, Muncie, Brazil, Terre Haute, Greenfield, Tipton, Danville, Fairview Park, Brownsburg, Delphi, Rockville, Flora, Carmel, Covington, Lebanon, Veedersburg, Greenwood, and West Lebanon 909 AM EST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 6 PM this evening to 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor holiday decorations. && $$ AW
007 WWUS73 KIND 281936 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 236 PM EST Sun Dec 28 2025 INZ021-028>031-035>049-051>057-290545- /O.CON.KIND.WI.Y.0010.251228T2300Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Parker City, Indianapolis, Lafayette, Anderson, Rushville, New Castle, Attica, Noblesville, Montezuma, Franklin, Plainfield, Shelbyville, Rosedale, Greencastle, Union City, West Lafayette, Mooresville, Frankfort, Gosport, Williamsport, Spencer, Martinsville, Farmland, Crawfordsville, Zionsville, Kokomo, Clinton, Winchester, Fishers, Muncie, Brazil, Terre Haute, Greenfield, Tipton, Danville, Fairview Park, Brownsburg, Delphi, Rockville, Flora, Carmel, Covington, Lebanon, Veedersburg, Greenwood, and West Lebanon 236 PM EST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 6 PM this evening to 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor holiday decorations. && $$ INZ060>065-067>072-290545- /O.CON.KIND.WI.Y.0010.251228T2300Z-251229T2200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Shoals, Bloomfield, Washington, Loogootee, Farmersburg, Shelburn, Nashville, Carlisle, Bedford, Mitchell, Seymour, Bloomington, Jasonville, North Vernon, Linton, Greensburg, Worthington, Columbus, Vincennes, and Sullivan 236 PM EST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southeast, and southwest Indiana. * WHEN...From 6 PM this evening to 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AW
171 WWUS73 KIND 290059 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 759 PM EST Sun Dec 28 2025 INZ021-028>031-035>049-051>057-290900- /O.CON.KIND.WI.Y.0010.000000T0000Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Greenwood, Fairview Park, Crawfordsville, Zionsville, Flora, Covington, Muncie, Carmel, Frankfort, Williamsport, Indianapolis, Rosedale, Franklin, Brazil, Rockville, Brownsburg, Danville, Martinsville, Shelbyville, West Lebanon, Parker City, Rushville, Tipton, Fishers, Delphi, Spencer, Plainfield, New Castle, Terre Haute, Mooresville, Farmland, Lebanon, Winchester, Lafayette, Union City, Noblesville, Attica, Greencastle, Gosport, Greenfield, Clinton, Montezuma, Veedersburg, Kokomo, Anderson, and West Lafayette 759 PM EST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...Until 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ INZ060>065-067>072-290900- /O.CON.KIND.WI.Y.0010.000000T0000Z-251229T2200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Washington, Shelburn, Nashville, Bloomington, Bloomfield, Mitchell, Worthington, Linton, Farmersburg, Carlisle, Sullivan, Loogootee, Vincennes, Columbus, Bedford, North Vernon, Jasonville, Greensburg, Shoals, and Seymour 759 PM EST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southeast, and southwest Indiana. * WHEN...Until 5 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Nield
268 WWUS73 KIND 290829 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 329 AM EST Mon Dec 29 2025 INZ021-028>031-035>049-051>057-291630- /O.CON.KIND.WI.Y.0010.000000T0000Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Gosport, Greenwood, Williamsport, Frankfort, Franklin, Plainfield, Mooresville, Brownsburg, Union City, Anderson, Danville, Indianapolis, Zionsville, Greenfield, West Lafayette, Flora, Tipton, Clinton, Parker City, West Lebanon, Montezuma, Lafayette, Fishers, Martinsville, Noblesville, Crawfordsville, Spencer, Brazil, Lebanon, Winchester, Muncie, Greencastle, Shelbyville, Farmland, Delphi, Attica, Terre Haute, Veedersburg, Carmel, Fairview Park, Covington, New Castle, Rosedale, Rushville, Rockville, and Kokomo 329 AM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ INZ060>065-067>072-291630- /O.CON.KIND.WI.Y.0010.000000T0000Z-251229T2200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Loogootee, Seymour, Farmersburg, Bloomington, Washington, Sullivan, Linton, Vincennes, Carlisle, Columbus, Nashville, Greensburg, Worthington, Jasonville, Shoals, Bedford, Bloomfield, North Vernon, Shelburn, and Mitchell 329 AM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southeast, and southwest Indiana. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ryan
922 WWUS73 KIND 291526 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1026 AM EST Mon Dec 29 2025 INZ021-028>031-035>049-051>057-292200- /O.CON.KIND.WI.Y.0010.000000T0000Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Farmland, Muncie, Rockville, Greenwood, Fishers, Montezuma, Greenfield, Mooresville, Lafayette, Fairview Park, Terre Haute, Veedersburg, Shelbyville, Carmel, West Lafayette, West Lebanon, Williamsport, Gosport, Covington, Winchester, Greencastle, Parker City, Brownsburg, Clinton, Rushville, Frankfort, Flora, Brazil, Lebanon, Spencer, Martinsville, Danville, Plainfield, Tipton, Anderson, Franklin, Kokomo, Attica, Delphi, Crawfordsville, Rosedale, New Castle, Union City, Zionsville, Noblesville, and Indianapolis 1026 AM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ INZ060>065-067>072-292200- /O.CON.KIND.WI.Y.0010.000000T0000Z-251229T2200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Vincennes, Loogootee, Mitchell, Linton, Farmersburg, Carlisle, Nashville, North Vernon, Sullivan, Seymour, Shoals, Shelburn, Bloomfield, Worthington, Bedford, Washington, Jasonville, Columbus, and Greensburg 1026 AM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of central, south central, southeast, and southwest Indiana. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Beachler
077 WWUS73 KIND 292142 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 442 PM EST Mon Dec 29 2025 INZ021-028>031-035>049-051>057-060>065-067>072-292245- /O.EXP.KIND.WI.Y.0010.000000T0000Z-251229T2200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Washington, Fairview Park, Attica, West Lebanon, Parker City, Anderson, Greencastle, Flora, Lebanon, Clinton, Rushville, Mitchell, Danville, Covington, Rockville, Veedersburg, Nashville, Sullivan, Winchester, Shoals, Carmel, Plainfield, Montezuma, North Vernon, New Castle, Shelburn, Mooresville, Worthington, Union City, Lafayette, Williamsport, Indianapolis, Shelbyville, Frankfort, Linton, Brownsburg, Jasonville, Greenwood, West Lafayette, Farmland, Tipton, Gosport, Bloomfield, Greensburg, Crawfordsville, Bedford, Muncie, Columbus, Spencer, Rosedale, Fishers, Franklin, Carlisle, Farmersburg, Zionsville, Terre Haute, Noblesville, Vincennes, Loogootee, Seymour, Bloomington, Delphi, Kokomo, Martinsville, Brazil, and Greenfield 442 PM EST Mon Dec 29 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON... While breezy conditions will continue overnight, with occasional gusts to around 30 to 35 MPH, the threat for higher gusts has come to an end, and the advisory will be allowed to expire on schedule. $$ Nield
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:02 AM EST, 1 minute earlier. Its key messages:
- Above normal temperatures continue through the weekend with near record highs Sunday
- Strong front with wind gusts possibly over 50 mph Sunday night into Monday morning along with a few thunderstorms
- Rapidly falling temperatures into the 20s on Monday with wind chill values near zero at times
- Much colder weather through next week with highs at or below freezing
Area forecast discussion, Dec 28, 12:02 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 1202 AM EST Sun Dec 28 2025 .KEY MESSAGES... - Above normal temperatures continue through the weekend with near record highs Sunday - Strong front with wind gusts possibly over 50 mph Sunday night into Monday morning along with a few thunderstorms - Rapidly falling temperatures into the 20s on Monday with wind chill values near zero at times - Much colder weather through next week with highs at or below freezing && .FORECAST UPDATE... Issued at 921 PM EST Sat Dec 27 2025 Slight changes to the overnight forecast, mostly surrounding fog coverage and potential for isolated thunder over far NE central Indiana. The frontal boundary is currently over far SW central Indiana as of 02Z, and will push northward quickly overnight. This will put NE central Indiana in an advantageous set up for patchy dense fog to develop over the next several hours. This said, easterly winds north of the front will increase as the low to the northwest deepens, likely mixing out some of this fog later tonight into the morning hours. Additional fog is possible over NW central Indiana where calming winds on a stalled portion of the front is possible between 08-13Z. As mentioned, there could be isolated thunder potential over NE Indiana tonight due to increasing elevated instability. This likely will remain north of central Indiana, but an isolated rumble of thunder cant be ruled out over places like Muncie and Anderson. && .SHORT TERM (This evening through Sunday Night)... Issued at 108 PM EST Sat Dec 27 2025 Rest of Today and Tonight. The primary focus for the short term period will be tracking a potent system Sunday into Sunday night which will bring showers and storms, strong gradient winds, and a 40+ degree temperature drop over 6 to 9 hours. Through the rest of today, stubborn low-level moisture will remain trapped beneath a persistent subsidence inversion which will help to keep widespread cloud clover locked in place. Satellite imagery shows a broad expanse of low stratus across central Indiana, though a high-pressure system passing to our north is beginning to introduce some slightly drier air aloft . This should allow the inversion to weaken enough to permit some scattered breaks in the cloud deck by late afternoon or evening. However, this recovery will be brief as a deep upper-level low organizes over the Northern Plains which will help to bring increasing strong warm air advection to the area. This moisture surge will help to bring a return to nearly saturated temperatures in the low levels and could bring some drizzle or light fog by daybreak Sunday. Sunday and Sunday Night. Sunday will feature a significant synoptic transition as central Indiana enters the warm sector of a rapidly deepening mid-latitude cyclone. A powerful LLJ of 45 to 55 knots will pump an anomalously moist airmass into the region, with moisture content values approaching 1.25 inches. Temperatures will soar into the mid-to- upper 60s with these values at or above records. The forecast high for Indianapolis is currently 68 which is 3 degrees above the record set in 1984. While there may be some daytime precipitation, especially in the northwest ahead of the arrival of better forcing, much of the precipitation looks to be at or after sunset. The overall threat for organized severe weather remains low with extensive cloud cover and poor lapse rates helping to limit surface- based instability and keeping much of the instability elevated. That being said, a line of showers and storms looks increasingly likely which could help to mix down some of the jet level winds and bring a few thunderstorm wind gusts of 50-60 mph. Total QPF with the event will range from around 0.25" to 0.5" in the south to around 0.5" to 0.75" in the north. Outside of storms, strong gradient winds will also occasionally mix down with gusts of 35 to 45 mph. Confidence in the strongest winds will be across the northeastern counties where the LLJ will be maximized. A Wind Advisory may be needed, but with uncertainty as to the extent of 45+ mph winds will hold off at this time. After the frontal passage another window for impacts arrives late Sunday night. A sharp non-diurnal temperature curve will see values crash from the 60s into the 20s in around six hours. This presents a risk for a flash freeze. While strong post-frontal winds will help evaporate some surface moisture, any residual standing water on untreated surfaces, particularly bridges and overpasses, will likely freeze rapidly before it can dry along with areas where water had ponded earlier in the night. There also may be a brief period of snow on the backend of the system as temperatures fall, but this increasingly looks brief with only very minor snow accumulations. && .LONG TERM (Monday through Saturday)... Issued at 108 PM EST Sat Dec 27 2025 Monday Through Tuesday. Monday will be a day of transition into a more traditional winter pattern. Central Indiana will reside firmly within a cold air advection regime as the aforementioned surface low departs toward the Great Lakes. Tight pressure gradients will maintain blustery northwest winds with gusts continuing to reach 40 mph through the morning. When combined with ambient temperatures struggling to reach the mid-20s, wind chill values will likely drop to near or slightly below zero. Within the cyclonic flow on the backside of the system, wrap-around moisture will interact with the arrival of the cold air to produce scattered snow showers and flurries. The best chances for minor accumulations will be focused north of the Interstate 70 corridor, where deeper moisture and better lift are expected. Wednesday Through Saturday. The middle of the week features a period of relative quiet as a large polar high-pressure system slides across the Midwest. This will keep temperatures well below seasonal averages on Wednesday, though the airmass will be significantly drier, leading to more sunshine. The main concern for midweek will be the potential for some lake-effect cloudiness or a stray flurry to drift into our northernmost counties, though the fetch across Lake Michigan appears unfavorable for any significant inland penetration. Looking toward the end of the year, New Years Eve is shaping up to be frigid but dry. Clear skies and light winds associated with the center of the high pressure will facilitate efficient radiational cooling, likely dropping overnight lows into the lower teens for the midnight celebrations. A weak clipper-like system may approach the region by Friday or Saturday, potentially bringing a return of light wintry precipitation. However, there is significant ensemble divergence regarding the timing and strength of this system, so for now, the forecast reflects only low-end chances for light snow or rain to kick off the first weekend of 2026. && .AVIATION (06Z TAF Issuance)... Issued at 1202 AM EST Sun Dec 28 2025 Impacts: - Low stratus at IFR/MVFR levels through late day - A few light showers in the predawn hours then rain returning late day - A narrow axis of heavier rain and thunder with wind gusts near 40kts expected early Sunday evening with the cold front - Southwest winds gusts peaking at 25-30kts this afternoon, veering to westerly tonight and increasing to 40kts Discussion: Low stratus continued across the region early this morning as a warm front lifts north through southern Indiana. Winds north of the front are E/SE but will veer to southerly once the front lifts north over the next few hours. A few light showers are possible through daybreak. As the front shifts north of the terminals after daybreak... southwest winds will become gusty with ceilings remaining at or below 1500ft. Other than lingering showers at KLAF through mid morning...much of today will be dry. A powerful cold front will arrive early this evening with a narrow convective line impacting the terminals between 23Z and 01Z. Along the line...visibilities will drop to a mile with the potential for winds to gust up to 40kts if not a bit higher. Rain will quickly shift east with the cold front this evening as winds veer to westerly with frequent gusts at 30-40kts continuing. && .IND WATCHES/WARNINGS/ADVISORIES...None. && UPDATE...Updike SHORT TERM...White LONG TERM...White AVIATION...Ryan
Hazardous weather outlook, Dec 27, 1:24 PM EST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 124 PM EST Sat Dec 27 2025 INZ021-028>031-035>049-051>057-060>065-067>072-281830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 124 PM EST Sat Dec 27 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong thunderstorms producing gusty winds are possible late Sunday afternoon and evening. Rain will mix with then change over to snow before ending early Monday. Little to no snow accumulation is expected at this time. Wind gusts in excess of 50 mph will be possible as well Sunday night through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Sunday afternoon into the evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 5:20 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 40 min |
| Dec 28, 5:48 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 42 min |
| Dec 28, 5:58 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Vermillion and 1 more | 47 min |
| Dec 28, 6:05 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 25 min |
| Dec 28, 6:22 PM EST | Tornado Warning | IND | Montgomery, Parke, Putnam | 17 min |
| Dec 28, 6:30 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Hendricks, Montgomery, Parke and 3 more | 45 min |
| Dec 28, 6:32 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Knox, Owen, Parke and 3 more | 43 min |
| Dec 28, 6:43 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton | 47 min |
| Dec 28, 6:59 PM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Monroe, Morgan and 2 more | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.